Alert archive / Kentucky / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 79, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 3, 2017, 7:20 PM EDT for Bullitt County, Jefferson County, Meade County, Kentucky; Harrison County, Indiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2017, 7:20 PM EDT (23:20 UTC)
- Expired
- Apr 3, 2017, 7:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Harrison County, IN, Bullitt County, KY, Jefferson County, KY, Meade County, KY
The radar
The Louisville radar (KLVX), 5 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 874 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 446 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
098
WUUS53 KLMK 032320
SVRLMK
INC061-KYC029-111-163-032345-
/O.NEW.KLMK.SV.W.0079.170403T2320Z-170403T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Louisville KY
720 PM EDT MON APR 3 2017
The National Weather Service in Louisville has issued a
* Severe Thunderstorm Warning for...
Southeastern Harrison County in south central Indiana...
East central Meade County in central Kentucky...
Southwestern Jefferson County in central Kentucky...
Northwestern Bullitt County in central Kentucky...
* Until 745 PM EDT
* At 719 PM EDT, a severe thunderstorm was located near Brandenburg,
moving northeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Shively, Valley Station, Pleasure Ridge Par, Pleasure Ridge Park,
St. Dennis, Laconia, Rosewood, Evans Landing, Barrallton and
Fishtown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Damaging winds and continuous cloud to ground lightning is occurring
with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3804 8577 3800 8594 3801 8595 3800 8600
3798 8600 3795 8612 3800 8615 3818 8585
TIME...MOT...LOC 2319Z 242DEG 30KT 3800 8608
HAIL...<.75IN
WIND...60MPH
$$
SCHOETTMER3 follow-up statements
266
WWUS53 KLMK 032328
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
728 PM EDT MON APR 3 2017
KYC163-032337-
/O.CAN.KLMK.SV.W.0079.000000T0000Z-170403T2345Z/
Meade KY-
728 PM EDT MON APR 3 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MEADE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore the warning has been cancelled.
LAT...LON 3804 8577 3800 8594 3801 8595 3799 8605
3803 8610 3818 8585
TIME...MOT...LOC 2327Z 241DEG 28KT 3803 8602
$$
INC061-KYC029-111-032345-
/O.CON.KLMK.SV.W.0079.000000T0000Z-170403T2345Z/
Harrison IN-Jefferson KY-Bullitt KY-
728 PM EDT MON APR 3 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTHEASTERN HARRISON...SOUTHWESTERN JEFFERSON AND NORTHWESTERN
BULLITT COUNTIES...
At 727 PM EDT, a severe thunderstorm was located 8 miles east of
Brandenburg, moving northeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Shively, Valley Station, Pleasure Ridge Park, St. Dennis, Laconia,
Rosewood, Evans Landing, Barrallton and Fishtown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3804 8577 3800 8594 3801 8595 3799 8605
3803 8610 3818 8585
TIME...MOT...LOC 2327Z 241DEG 28KT 3803 8602
HAIL...<.75IN
WIND...60MPH
$$
SCHOETTMER655
WWUS53 KLMK 032336
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
736 PM EDT MON APR 3 2017
KYC029-032345-
/O.CAN.KLMK.SV.W.0079.000000T0000Z-170403T2345Z/
Bullitt KY-
736 PM EDT MON APR 3 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BULLITT COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore the warning has been cancelled.
LAT...LON 3807 8579 3803 8594 3802 8598 3807 8603
3818 8585
TIME...MOT...LOC 2335Z 242DEG 30KT 3806 8594
$$
INC061-KYC111-032345-
/O.CON.KLMK.SV.W.0079.000000T0000Z-170403T2345Z/
Harrison IN-Jefferson KY-
736 PM EDT MON APR 3 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTHEASTERN HARRISON AND SOUTHWESTERN JEFFERSON COUNTIES...
At 735 PM EDT, a severe thunderstorm was located near Valley Station,
moving northeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Shively, Valley Station, Pleasure Ridge Par, Pleasure Ridge Park, St.
Dennis, Rosewood, Fishtown, Sugar Grove, Macedonia and Happy Hollow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3807 8579 3803 8594 3802 8598 3807 8603
3818 8585
TIME...MOT...LOC 2335Z 242DEG 30KT 3806 8594
HAIL...<.75IN
WIND...60MPH
$$
SCHOETTMER958
WWUS53 KLMK 032341
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
741 PM EDT MON APR 3 2017
INC061-KYC111-032351-
/O.EXP.KLMK.SV.W.0079.000000T0000Z-170403T2345Z/
Harrison IN-Jefferson KY-
741 PM EDT MON APR 3 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HARRISON AND
SOUTHWESTERN JEFFERSON COUNTIES WILL EXPIRE AT 745 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire.
Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.
LAT...LON 3807 8579 3803 8594 3802 8598 3807 8603
3818 8585
TIME...MOT...LOC 2341Z 242DEG 30KT 3808 8589
$$
SCHOETTMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 7:19 PM EDT, 1 minute earlier.
Area forecast discussion, Apr 3, 7:19 PM EDT, 1 minute before
Area Forecast Discussion National Weather Service Louisville KY 719 PM EDT Mon Apr 3 2017 ...Updated Aviation Discussion... .Short Term (Now through Tuesday Night)... Issued at 145 PM EDT Mon Apr 3 2017 Areas north of a Bowling Green to Lexington line have been mainly dry thus far today, and there's a subtle temperature gradient oriented SW to NE. 1 pm KY Mesonet temps show the gradient nicely, with readings in the mid to upper 60s further north and west. A thin line of showers and thunderstorms is currently developing along the Mississippi River. While clouds remain quite thick over central KY and southern IN, breaks in the clouds have been more common over the Mississippi Valley as drier air wraps into the system. A broken line of showers and storms is expected to push through central KY and southern IN late this afternoon and evening just ahead of the surface cold front. Areas that have remained dry/warmer today may be able to realize more CAPE this evening. Overall, instability still looks marginal with MLCAPE around 500-700 J/kg. 40 kt deep layer shear and steepening lapse rates aloft should promote isolated strong convection, capable of hail and marginally severe wind gusts. The surface low tracks from IL this evening into the Great Lakes overnight, and scattered showers will push off to the east early Tuesday. Expect breezy winds this evening and overnight with gusts to 20-25 mph. Low temperatures Tuesday morning will be in the mid 50s. Tuesday looks mostly cloudy in the morning, becoming partly sunny from south to north in the afternoon. Highs will range from the mid 60s in southern Indiana to the lower 70s in south-central Kentucky. A breezy west wind will continue through much of Tuesday before diminishing late in the day. Lows Tuesday night will range from the upper 40s in the north to the mid 50s in southern KY. .Long Term (Wednesday through Monday)... Issued at 330 PM EDT Mon Apr 3 2017 The main focus in the long term continues to be on the severe weather potential for Wednesday. Also, frost and near-freezing temperatures are likely Friday and Saturday mornings. Two mid-level waves, currently over the Northern Rockies and Nevada, are forecast to phase as the deepening upper trough digs into the Plains on Tuesday. This dynamic system is forecast to move from Missouri into the Ohio Valley on Wednesday, with a ~995 mb surface low over Indiana by Wednesday evening. Latest models suggest modest destabilization in the warm sector, with surface dewpoints in the mid to upper 50s Wednesday afternoon. GFS forecast soundings may be overdoing the low-level moisture a bit, resulting in very large CAPE. Nevertheless, a fair amount of dry air aloft may allow for some sun and surface heating during the first half of the day. We are located in a favorable exit region of a 110+ kt upper level yet, with a southwest mid-level jet increasing to 70-80 kts. Deep layer shear looks substantial and would support organized severe convection, including supercells and bowing segments. Quite a bit of dry air entrainment may boost the potential for large hail and damaging winds. There is some potential for tornadoes given very large shear and long hodographs. Behind the cold frontal passage late Wednesday, the weather turns miserable for Thursday. Temperatures are likely to remain in the 40s with showers and breezy winds. Rain potential drops steadily Thursday night into Friday, but Friday will remain on the cool side with highs in the low to mid 50s. Frost and near-freezing temperatures are expected late in the week. Lows will likely be in the 30s Friday and Saturday mornings, with Friday night/Saturday morning the colder of the two nights. Ridging builds back in over the weekend, and the weather looks dry with moderating temps. Highs should be in the 60s for Saturday and 70s on Sunday. && .Aviation (00Z TAF Update)... Issued at 719 PM EDT Mon Apr 3 2017 Of immediate concern is t'storm activity being tracked on radar that will impact SDF during the first hour of the TAF period with gusty winds and low vsbys. Otherwise, scattered showers and storms can be expected in central Kentucky this evening ahead of low pressure crossing southern Michigan with a cold front reaching back to the mid Mississippi Valley. Then low clouds will work in behind this system late tonight into Tuesday morning. Winds will remain up, coming in from the SW or WSW and gusting to around 20kt. Ceilings should lift and break up over the course of the day Tuesday as weak high pressure noses in. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && Short Term........EBW Long Term.........EBW Aviation..........13
Hazardous weather outlook, Apr 3, 3:50 PM EDT, 3 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 350 PM EDT Mon Apr 3 2017 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-042000- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 350 PM EDT Mon Apr 3 2017 /250 PM CDT Mon Apr 3 2017/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Scattered thunderstorms are expected late this afternoon and evening. Some of these storms could be strong, with a threat of marginally severe wind gusts and hail. The main timing would be from 4 PM EDT to 10 PM EDT. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Strong to severe thunderstorms are possible Wednesday afternoon and evening. At this time, damaging winds, large hail, and isolated tornadoes are all possible. Stay tuned to the latest on this potential severe weather day. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening, and again Wednesday afternoon and evening. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. EBW
In the hours before
Special weather statement, Apr 3, 6:55 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Louisville KY
655 PM EDT MON APR 3 2017
INZ090-KYZ024-025-032330-
Harrison-Meade-Breckinridge-
655 PM EDT MON APR 3 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN HARRISON...
CENTRAL MEADE AND NORTHEASTERN BRECKINRIDGE COUNTIES...
At 655 PM EDT/555 PM CDT/, strong thunderstorms were clustered 11
miles northeast of Hardinsburg, moving northeast at 40 mph.
Winds in excess of 45 mph and half inch hail are possible with this
storm.
Locations impacted include...
Brandenburg, Webster, Irvington, Muldraugh, Ekron, Mauckport,
Laconia, Guston, Mystic and Raymond.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3797 8646 3819 8609 3809 8598 3800 8598
3800 8600 3794 8599 3778 8644
TIME...MOT...LOC 2255Z 239DEG 36KT 3791 8634
SCHOETTMERThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:20 AM EDT | Special Weather Statement | LMK | Anderson, Boyle, Bullitt, Clark, Fayette, Garrard and 7 more | 55 min |
| Apr 3, 6:55 PM EDT | Special Weather Statement | LMK | Meade | 35 min |
| Apr 3, 7:49 PM EDT | Special Weather Statement | LMK | Bullitt | 26 min |
| Apr 3, 7:37 PM EDT | Special Weather Statement | LMK | Dubois | 23 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2017Severe Thunderstorm Warnings in Indiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.